Results 1 to 5 of 5

Thread: Petechia

  1. #1
    Join Date
    May 2012
    Posts
    80
    Thanks
    32
    Thanked 15 Times in 14 Posts

    Default Petechia

    Hello again. Here I am with more questions. Petechia is what finally made me go to the dr. I get it on my hip mostly my right hip but also under my arms and lower back. When it first started it was just on the right hip and an area about the size of my hand. Sometimes a bunch of little spots sometimes much larger maybe the size of a quarter. I was started on plaquinel. 8 months ago. It didn't improve much but after a few months it lessened a bit. Cellcept was added. I woke this morning with petechia all over my hip again.

    I have never gotten a definite answer to why. Just lupus. Is it because its not under control? I'm confused. I have been struggling a bit with my blood pressure it's down some since starting the lisinapril but still too high. I see the dr next week. Average 120/95. Could it be due to that? It's just so unnerving to me to see it. I have had a few pop up under my arms but thought it was getting better until this morning. The weird thing is its always the same place on my hip. You can see scars where they have biopsied and its always in the same area.

    Frustrated at the amount of poison I put into my body everyday and its not doing anything. I do understand the benefit out weighs the risk . I guess I thought the pills would make feel normal. No joint pain no headaches no fatigue you get the idea. I just want it to go away.

  2. #2
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    I get them but mine are smaller than yours some are like pencil lead and I have never had them larger than a dime.

    I usually get the "It's the steroids answer" So I am guessing by what you say if I werent on steroids I would hear "Its the Lupus" *sighs*

    I often wonder what the Dr would do if we called and said our legs fell off.

    I hope you get other answers soon and congrats on getting your BP down hope it stays that way.Perhaps take some pictures of the petechia in case they are gone by next week so the dr can see them.
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

  3. The Following User Says Thank You to ItsLupus2007 For This Useful Post:

    tomcatsgirl (02-07-2013)

  4. #3
    Join Date
    May 2012
    Posts
    80
    Thanks
    32
    Thanked 15 Times in 14 Posts

    Default

    I'm not on any steroids and haven't been for 20 years. Funny thing I thought I was exposed to something when they first appeared. The dermatologist that I do not see anymore I have switched providers best thing I ever did. Anyway she said it was tissue death. What? Why? Why is it happening she could never explain. I haven't seen a new dermatologist since changing providers. The new rheumatologist has my records and I have shown her pictures. Mostly they have been popping up on my under arms I was surprised to see them on my hip this morning. I just need a better explanation I guess maybe ill never get one. I have aps and raynauds that's why the plaquinel was started along with the a baby aspirin. So I know I have some circulation issues and is this why? Why is it always on the same area? Just seems weird to me but this whole lupus thing is weird. Thanks so much for your response I will surely be talking to the dr next week. Until then its nice to be able to chat with others who are experiencing the same issue. Take care and thanks again.

  5. #4
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    I was looking and trying to read up and everything I have read says they are very common in people with low platelet count,clotting disorders(APS) and are usually associated with trauma.

    I dont think that the trauma has to be severe as the articles referenced facial ones occurring after coughing,get choked or bouts of vomiting.

    I am really wondering in this instance if your adding deodorant and rubbing the skin kind of vigorously and perhaps your bra might be contributing to the underarms and side sleeping with movement and you know how sometimes the cover will bunch and kind of rub/pinch plus the weight pressure might be contributing there.

    Like I said my rheumy said steroids caused them as they thinned the skin and you are taking the aspirin which is essentially thinning the blood and probably allows for greater instance of small vein popping issue.

    And yeah Um that whole "tissue death but I dont know what to tell you?" that would have quickly inspired a change for me also.

    Hope the dr is able to give you a concrete answer please update and let me know what they say as I am very interested.Its weird to pop them as they are like blood filled blisters very very odd.

    Be well
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

  6. The Following User Says Thank You to ItsLupus2007 For This Useful Post:

    tomcatsgirl (02-07-2013)

  7. #5
    Join Date
    May 2012
    Posts
    80
    Thanks
    32
    Thanked 15 Times in 14 Posts

    Default

    Hmm mine don't "pop" . Mine are flat looks almost like a bruise. They do not turn white when pressed. I have read too that aspirin and trauma can contribute however mine started about a year before the dx of aps and raynauds and the use of aspirin and the plaquinel. I do not think its from my meds as stated was a problem way before treatment started.

    Yes that last appt with my dermatologist I cried like a baby. I begged her to fine out what was wrong. Nobody is connecting the dots and I KNOW something is wrong. I'm not right and I know it. After waiting two months for a call from an internist that she promised she would follow through on I decided to change providers. I was going to a teaching hospital in my area and thought it was the best place to be. For me it was not the place. I switched to another major provider and have been very happy ever since. Minor glitch with my bp meds but could have been worse.

    I'm not sure what else can be done really. I mean I seem to be on a pretty main stream treatment plan. Plaquinel ,aspirin , cellcept, lisinapril , and Zoloft for anxiety. I will say that I don't think the plaquinel has done much. I know it does things for us that are un seen/ un felt but really no difference in any of my symptoms since starting it about 8 months ago. I have only been on cellcept for a short time 2 months maybe so it's a bit early to judge. I am only on 1000mg she mentioned 2000mg wondering if my blood pressure will allow the increase. The jump from 500 mg to 1000mg is what spiked my blood pressure.

    This is just all so crazy I know I will get half my groove back if I can get the meds right. Right? Thanks again for commenting. I can't tell you how nice it is to be able to connect with people who understand. I don't want to be nusience question asker. I know I need to speak with my dr about all this but as I said before it so nice to talk with people as you wait. I'm so very impatient. Take care~

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •